remicade fatigue?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

jones_77
Regular Member


Date Joined Dec 2005
Total Posts : 77
   Posted 3/19/2008 6:30 PM (GMT -6)   
hey all -

This past month has been a doozy - I had a rectal skin tag that required emergency surgery (it was "unroofed" and the surgeons discovered a large rectal ucler - both of which made it difficult to walk for 2 weeks), then was bleeding so much that i was hospitalized for 5 days. For the first time, I didn't respond to IV prednisone, and was given Remicade, which worked immediate wonders - just had my second infusion today. My doctors have also started me on 6-MP in hopes that I'll only have one more infusion before ending the Remicade.

Here's my question: I am SO tired. Of course I'll take major fatigue over endless bleeding, but is this a symptom that any of you have experienced with remi? I lost a bunch of weight in the hospital, and have been moving slowly to be sure, but this feels a little like getting lobbed in the head with a frying pan. I'm not noticing other side effects, but I'd love to hear from members what you do to get back to feeling yourself on remicade, or in general, after being hospitalized.

You all are blessing! Thank you.

Jones

____
DXed 2003 - recent (2/08) CT scan showed disease had spread to transverse colon
20 MG Prednisone and tapering
50 MG 6-MP
2 Remicade infusions so far (at two weeks)
Metronidazole for 1 week more
Fish pills, multi, probiotic, vit. D
Docs have asked me to hold off on asacol (had been at 12/day - to no effect) and rowasa for the time being

Post Edited (jones_77) : 3/19/2008 6:49:07 PM (GMT-6)


Lonie
Veteran Member


Date Joined Feb 2005
Total Posts : 6447
   Posted 3/19/2008 9:10 PM (GMT -6)   
Hi Jones, gosh you have been through so much. I didn't experience that fatigue at first when I started Remi, but every once in a while I do and usually figure it's because my body wants to go into a flare, less the other UC symptoms. It doesn't happen often, so I'm wondering if your body is just having a tough time right now since you are recovering from surgery plus on a brand new med. If it continues, you might want to call your doc. Some folks have had Vitamin B-12 shots which gave them more energy. Hope this helps, and that you are feeling better soon. Take care.
Carol

Remicade - will have my 21th infusion on April 17.
Vitamin B-12/Biotin, Probiotics
 
Co-Moderator for the UC Forum
 
 


jujub
Forum Moderator


Date Joined Mar 2003
Total Posts : 10407
   Posted 3/19/2008 9:29 PM (GMT -6)   
Normally I'm tired the day of the infusion and maybe the following day, but then I'm fine. I think Carol's right that your body is repairing itself after surgery, and that uses a surprising amount of energy. It can take up to a couple of months to completely get your energy back after a minor surgery, and six to eight months for more major ones.
Judy
 
Moderate to severe left-sided UC (21 cm) diagnosed 2001.
Asacol, Rowasa, Pentasa, Prednisone, Entocort, Azathioprine
Colazal,  Remicade, Nature's Way Primadophilus Reuteri.
In remission since April, 2006. Remicade has been my wonder drug.
 
Co-Moderator UC Forum


puglover13
Regular Member


Date Joined Aug 2007
Total Posts : 25
   Posted 3/20/2008 6:14 AM (GMT -6)   
I am exhausted after my infusions, I sleep for a full day, but it's worth it. 

Diagnosed UC June 2007 (mis-diagnosed with IBS for 3 years)
Current meds: Asacol 9/day, iron, multivitamin.
6-MP 50mg, Cortenema, Remicade, Lexapro 10mg/day


jones_77
Regular Member


Date Joined Dec 2005
Total Posts : 77
   Posted 3/20/2008 6:28 AM (GMT -6)   
Judy and Carol - Thanks so much. I hadn't considered the B-12 option, and it's reassuring to know that recovery time can be very extended. Guess I'll be moving slow for a time!

- Jones

lemonhead
Veteran Member


Date Joined Dec 2007
Total Posts : 1028
   Posted 3/20/2008 6:32 AM (GMT -6)   
I have never had remi, but I did just have a huge flare, and lost quite a bit of weight. I am just now feeling back to normal. It has teken a good 4 months to recover from the weight loss. Especially if you have a hard time putting the weight back on. Hang in there. I think now that the remi is working for you, you will slowly start to feel better. Best of luck to you.
diagnosed with left-sided UC in 1997.
Currently on 10mg Prednisone
12 caps of colazal
rowasa enema nightly
35 years old, white, female

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, April 23, 2018 7:52 AM (GMT -6)
There are a total of 2,954,528 posts in 324,129 threads.
View Active Threads


Who's Online
This forum has 162172 registered members. Please welcome our newest member, fiancee_help.
354 Guest(s), 7 Registered Member(s) are currently online.  Details
supwife, acarined, Hope4Happiness, Hardlyrob, AZ Guy, Steve n Dallas, iPoop